MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT300
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 05/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: if explanted, give date: n/a not applicable, the lens remains implanted.The device is not returning for evaluation as it is still implanted.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
Received a report from a patient indicating that after his iol implant in his right eye he experienced flashes, a grey film and the iol moved, ¿giggling¿ in eye.Per his doctor the iol moved due to his eye is larger than usual.Per the patient, the doctor said he will need to add ¿spacers¿ to hold the iol in place.The patient expected to be able to see distance and not have to wear glasses.However, he cannot see distance and is wearing glasses.He used to be able to see 10 ahead of him after his surgery.He was prescribed prednisone and diclofenac ophthalmic solution drops 3 days before surgery and continued to take them after the surgery.He applied this 4 x day the first week, 3x day the second week, and 2 x day the next 2 weeks.He is considering doing his other eye.Thru follow-up the customer confirmed that he can drive during the day and night.And has good intermediate vision.However near and distance is bad.He is wearing glasses.The patient is presently taking prednisone and diclofenac ophthalmic solution drops.He doesn't see the grey film as much, but the flashes are still there.Per the patient, the doctor plans on going back in to add spacers and reposition the lens.The patient confirmed that at the time of this call he had not done the other eye and his vision does not seem to be improving.No further information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa: (b)(4).

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10237882
Report Number2648035-2020-00470
Device Sequence Number11432770
Product Code POE
UDI-Device Identifier05050474606289
UDI-Public(01)05050474606289(17)240215
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/15/2024
Device Model NumberZXT300
Device Catalogue NumberZXT300U150
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/08/2020
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date07/06/2020
Supplement Report FDA Received Date10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Date Report Sent to FDA01/01/2005